MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).Biosense webster inc.'s reference number (b)(4) has two reports: manufacture report number # 2029046-2021-01473 for product code d138501 (carto vizigo" 8.5f bi-directional guiding sheath - small).Importer report product code m490008 (smartablate" system irrigation pump (us)).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrial fibrillation (afib) ablation procedure with a carto vizigo" 8.5f bi-directional guiding sheath  small and a smartablate" system irrigation pump (us) and the patient suffered air embolism and electrocardiogram st segment elevation requiring medical intervention and prolonged hospitalization.During an afib case, an air embolism was noticed after the thermocool¿ smart touch¿ sf bi-directional navigation catheter was finished ablating, and "everything" was pulled to the "right side".Caller reported the air embolism was discovered when the patients pressure/st elevation dropped.The air embolism was confirmed by eco.They confirmed that air was in the left side of the ventricular.Medical intervention provided was medication was administered to the patient and the patients head was lowered and the feet were elevated.The patient was reported to be in stable condition.Additional information received indicated the physician was unsure what the exact cause of the event since it was discovered at the end of the case.He believed it could have been the sheath and went with another option for his next case to rule it out.He is a single transeptal user so he considered air could have been introduced during the multiple sheath exchanges but was unsure if this could be the cause due to the amount of air seen.The outcome of the event was that the patients condition improved with st elevation and pressures returning to normal.No more air was seen in either of the chambers on intracardiac echocardiography (ice).When the procedure was finished the patient was able to have a conversion when the anesthesia wore off.The patient did require extended hospitalization due to the event.The physician wanted him to be monitored in the intensive care unit (icu) the following night with plans to discharge him the next day if his condition allowed.It is unknown if the patient was discharged or not the next day.
 
Additional Manufacturer Narrative
It was reported that a 57-year-old male patient underwent an atrial fibrillation (afib) ablation procedure with a carto vizigo¿ 8.5f bi-directional guiding sheath ¿ small and a smartablate¿ system irrigation pump (us) and the patient suffered air embolism and electrocardiogram st segment elevation requiring medical intervention and prolonged hospitalization.During an afib case, an air embolism was noticed after the thermocool® smart touch® sf bi-directional navigation catheter was finished ablating, and "everything" was pulled to the "right side".Caller reported the air embolism was discovered when the patient¿s pressure/st elevation dropped.The air embolism was confirmed by eco.They confirmed that air was in the left side of the ventricular.Medical intervention provided was medication was administered to the patient and the patient¿s head was lowered and the feet were elevated.The patient was reported to be in stable condition.Additional information received indicated the physician was unsure what the exact cause of the event since it was discovered at the end of the case.He believed it could have been the sheath and went with another option for his next case to ¿rule it out¿.He is a single transeptal user so he considered air could have been introduced during the multiple sheath exchanges but was unsure if this could be the cause due to the amount of air seen.Device investigation details: the device investigation has been completed which included a manufacturing record evaluation (mre).The manufacturing record evaluation performed for the finished device with serial number g4cp5501-a identified no internal actions related to the reported complaint condition.Repair follow-up was performed as the device was not shipped for service or repair.Service was declined by the customer.As such, the reported complaint cannot be confirmed.Based on the completed mre, the h4.Device manufacture date has been populated with 22-nov-2019.H6.Investigation conclusions code of appropriate term/code not available (d17) was used to represent service was declined by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Importer's ref.# (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key12411926
Report Number2029046-2021-50007
Device Sequence Number11933970
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
Report Date (Section F) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/06/2021
Event Location Hospital
Date Report to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ SMC; THMCL SMTCH SF BID, TC, F-J; 8.5F SHEATH WITH CURVE VIZ SMC; THMCL SMTCH SF BID, TC, F-J
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale